Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 11, NWS El Paso, TX

June 20, 2008Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 20, 2008, 5:19 PM MDT for Sierra County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2008, 5:19 PM MDT (23:19 UTC)
Expired
Jun 20, 2008, 5:48 PM MDT
In force
29 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Sierra County, NM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:43 PM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 20, 1:43 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
143 PM MDT FRI JUN 20 2008

.SYNOPSIS...
EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW
MEXICO AND WESTERN TEXAS THROUGH THE WEEKEND. AS A RESULT THERE
WILL BE SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE REGION. A
FEW STORMS MAY PRODUCE HEAVY RAINS AND DAMAGING WINDS SATURDAY
AFTERNOON AND SATURDAY NIGHT. HIGH PRESSURE WILL BRING HOT MOSTLY
DRY WEATHER LATER NEXT WEEK.

&&

.DISCUSSION...
OUTFLOW PRODUCED BY OVERNIGHT CONVECTION PRODUCED EASTERLY WINDS
ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS MORNING. THIS
FLOW HAS TRANSPORTED SIGNIFICANT MOISTURE AT LOW LEVELS IN
ADDITION TO SMOKE/HAZE ASSOCIATED WITH WILD FIRES TO THE EAST. IN
ADDITION RATHER DEEP UPPER TROUGHING OVER THE EASTERN U.S. WILL BE
CONDUCIVE FOR HIGH PRESSURE ACROSS THE SOUTHERN HIGH PLAINS INTO
SATURDAY. THIS HIGH PRESSURE TO THE EAST COMBINED WITH BROAD
DESERT HEAT LOW THROUGH ARIZONA WILL SUSTAIN LOW LEVEL EASTERLY
FLOW AND MOISTURE FLUX INTO MONDAY.

AS MOISTURE INCREASES SO WILL THE INSTABILITY WITH CAPES ABOVE
1000 J/KG MOST AREAS BY LATE SATURDAY AFTERNOON AND PRECIPITABLE
WATER AMOUNTS ABOVE AN INCH EAST OF TH RIO GRANDE. HIGH PRESSURE
ALOFT WILL LIMIT CONVECTIVE COVERAGE TO ISOLATED MOST AREAS LATE
THIS AFTERNOON AND THIS EVENING. BUT MODELS REMAIN VERY
CONSISTENT IN SHIFTING UPPER RIDGE WEST OF THE DIVIDE BY SATURDAY
WITH AN UPPER WAVE MOVING SOUTHWARD ACROSS THE CWA TOMORROW
AFTERNOON AND EVENING. THUS EXPECT A MESOSCALE CONVECTIVE SYSTEM
TO AFFECT AREA MAINLY LATE SATURDAY AFTERNOON THROUGH EARLY SUNDAY
MORNING. WIND PROFILE SATURDAY WILL INCLUDE LARGE DIRECTIONAL WIND
SHEAR BUT RATHER WEAK WIND SPEEDS ALOFT SIGNIFYING SOME POTENTIAL
FOR ISOLATED HIGH PRECIPITATION SUPERCELLS WITH DAMAGING WINDS AND
LOCALLY HEAVY RAINS.

SUNDAY AND MONDAY UPPER RIDGE BUILDS SLOWLY EAST BACK OVER NEW
MEXICO AND WESTERN TEXAS. LOW LEVEL SOUTHEAST FLOW WILL MAINTAIN
SUFFICIENT TRANSPORT OF MOISTURE FOR ISOLATED CONVECTION SUNDAY
AND MONDAY BUT BY TUESDAY WARM STABLE AIR ALOFT WILL BRING A
RETURN OF MOSTLY DRY HOT WEATHER.

&&

.AVIATION...VALID 21/00Z-22/00Z...
GENERALLY VFR THROUGH 18Z. SFC WNDS GNLY 060-120 10G20 KT AND OCNL
HIR ATTMS WEST SLOPES/PASSES WITH LGT OCNL MDT TURBC OVR NR MTNS W
SLOPES. ISOLD TS AFT 21Z WITH CIGS 050 AGL AND MAX TOPS 450. SOME
STORMS COULD BE STG BORDERLINE SVR ESPLY E OF THE RIO GRANDE AFT 18Z.
CONDS BRIEFLY IFR IN STORMS. OCNL AREAS VSBY 6SM DU FU 00-06Z.
ANOTHER SECONDARY PUSH OF COOLER AIR FROM THE EAST IS FCST AFT 18Z SAT
WITH WINDS 09015G25KT AND STG W SLOPES WILL ALSO ENHANCE CONVECTIVE
ACTIVITY.
&&

.FIRE WEATHER...
WEAK BACK DOOR FROPA WITH E WINDS WILL MEAN HIGHER RH VALUES AND
LOWER MAX TEMPERATURES INTO THE MID TO UPPER 90S SAT THRU MONDAY.
ISOLATED SHOWER AND TSTM ACTIVITY FRIDAY EVENING INCREASING TO
SCATTERED LEVELS WITH THE BEST CHANCE YET OF WETTING RAIN SATURDAY.
SOME LOCALLY COULD BE HEAVY.
ISOLATED SHOWERS WILL CONTINUE IN THE AREA ESP NR MTNS THROUGH
MONDAY. DRIER AND WARMER WEATHER IS EXPECTED BY AND AFTER TUESDAY OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  96  70  97  72 /  20  20  30  20  20
SIERRA BLANCA TX        69  94  67  96  69 /  20  20  30  20  20
LAS CRUCES              72  96  68  97  70 /  20  30  30  20  20
ALAMOGORDO              68  92  66  96  68 /  20  30  30  20  20
CLOUDCROFT              50  68  53  73  48 /  30  30  40  30  30
TRUTH OR CONSEQUENCES   67  92  63  93  65 /  20  30  30  20  20
SILVER CITY             58  88  57  88  56 /  10  20  20  10  10
DEMING                  66  97  62  97  64 /   0  20  20  10  10
LORDSBURG               66  99  62  98  64 /   0  10  20  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/NOVLAN
Hazardous weather outlook, Jun 20, 10:25 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1025 AM MDT FRI JUN 20 2008

NMZ022>025-030>032-TXZ055-056-211745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1025 AM MDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A FEW
STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH AND UP TO A
HALF INCH OF RAIN...MAINLY EAST OF THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY
NIGHT. A FEW STORMS MAY PRODUCE DESTRUCTIVE WIND GUSTS TO 70 MPH AND
HAIL UP TO AN INCH IN DIAMETER. VERY ISOLATED STORMS MAY ALSO DROP
OVER 2 INCHES OF RAIN WITHIN 3 HOURS WITH FLASH FLOODING POSSIBLE.

A FEW SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON AND
EVENING...MOSTLY HOT DRY WEATHER MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND SATURDAY
NIGHT.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:47 PM MDTAreal Flood AdvisoryEPZGrant3 hr
Jun 20, 3:15 PM MDTSevere Thunderstorm WarningEPZGrant60 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.